question-icon

What does the monocyte count of 96 signify when having Polymyositis?

default
Posted on Wed, 21 Jan 2015
Question: I have Polymyositis . A recent blood test showed my absolute monocytes to be 96 . What does this mean ? ?My Doctor is taking me off steroids and should be off in 3 weeks . Is this related .Thanks XXXX
doctor
Answered by Dr. Sudhir Kumar (1 hour later)
Brief Answer:
It is within normal range.

Detailed Answer:
Hi,
Thanks for your query.

I'm Dr. Sudhir Kumar,

After going through your query I concluded that you are having polymyositis. Your doctor is now tapering steroid. Normal absolute monocytes count is 0.2-0.95 x 103 cells/microL i.e 20 to 98cells/microL.Your absolute monocyte count is 96 . It falls within normal range. No need to worry. It may be related in sense that when we taper steroid, its count tend to increase. You can discuss with your treating Doctor about it.

Hope I have answered your query.
If you have any further questions I will be happy to help.
You can also write to me directly on below link:
https://www.bit.ly/askdrsudhirortho

Wishing you good health.
Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Sudhir Kumar (20 days later)
Thank you Doctor for your follow up and your initial consult , which I found very helpful . My Doctor did take me off the steroids by reducing the medication from 40 mg . to 0 mg. over four weeks . At first I did not experience any side effects , but the past 2 days I am having muscle pain , poor appetite and general fatigue . I realize these are withdrawal symptoms but they are tolerable . I would prefer not to have these complications , but do not want to go back on steroids . I am taking Tramadol , 50 mg 3 times a day which helps with the pain and trying to eat even though I really have a limited appetite . Any advise ? Thanks , XXXX
doctor
Answered by Dr. Sudhir Kumar (2 hours later)
Brief Answer:
Tramadol can be cause of decreased appetite.

Detailed Answer:
Hi
Welcome back

After going through your query and follow up query I concluded that likely cause of your decreased appetite may be tramadol as it may lead to severe nausea and indigestion. You can change analgesic. You can take ibuprofen or diclofenac in place of tramadol to resolve appetite issue.

Decreased appetite is unlikely to be due to steroid withdrawal. Other symptoms are like muscle pain and general fatigue are due to steroid withdrawal.

You can discuss with your Doctor about it.

Hope your query get answered. If you have any further clarification then I will be happy to help. If you have no further clarification then you can close the query and rate the answer.

Wishing you a good health.

Take care.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Orthopaedic Surgeon

Practicing since :1993

Answered : 3349 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What does the monocyte count of 96 signify when having Polymyositis?

Brief Answer: It is within normal range. Detailed Answer: Hi, Thanks for your query. I'm Dr. Sudhir Kumar, After going through your query I concluded that you are having polymyositis. Your doctor is now tapering steroid. Normal absolute monocytes count is 0.2-0.95 x 103 cells/microL i.e 20 to 98cells/microL.Your absolute monocyte count is 96 . It falls within normal range. No need to worry. It may be related in sense that when we taper steroid, its count tend to increase. You can discuss with your treating Doctor about it. Hope I have answered your query. If you have any further questions I will be happy to help. You can also write to me directly on below link: https://www.bit.ly/askdrsudhirortho Wishing you good health. Take care.